MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz3266 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the guide is removed, it got "stuck and relaxes".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed and was determined to be use related.One 0.035 in.¿j¿-tip guidewire was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.The guidewire was observed to be bent and curved in multiple locations and a large portion of the coiled wire was observed to be unraveled.The core wires were observed to be broken, and a microscopic observation of the break sites of the core wires revealed they were both tapered with mostly flat and granular break surfaces, which is characteristic of tensile failure.The investigation findings are consistent with damage caused by retraction of the guidewire against resistance; possibly against the bevel of the introducer needle, specifically.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.The product ifu states: ¿do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿.
 
Event or Problem Description
It was reported that when the guide is removed, it got "stuck and relaxes".

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8879661
Report Number3006260740-2019-02363
Device Sequence Number2716102
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593150
Device Lot NumberRECZ3266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1